Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Can elevated uric acid levels cause chest pain? Cardiology tests and CT scan reports normal

Can an elevated uric acid level be a cause of chest pain? The uric acid was elevated at 8.4 and 8.0 on 2 separate recent tests. A cardiology work-up and chest CT scan with pulmonary embolism protocol were both negative. But chest pain persists at rest, and increases with physical activity. The chest pain has been present for 2 months and started without any trauma.
Asked On : Sat, 29 Sep 2012
Answers:  1 Views:  624
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Dear friend, welcome to HCM!

Uric acid elevation does not commonly cause chest pain.
Are the ribs on the painful side tender on pressing? Is there swerrling, tenderness at the ribs/ rib-breastbone joints?

Do you get nausea, swaeting, palpitations, giddiness?

How old are you? Are you on allopurinol for high uric acid?

Rarely, gout can affect unusual sites like rib joints (costo-chondral) and cause gout pain.

You should get a thorough health check done and labs accordingly.
Causes for raised urates should be sought.

Take care and please keep me informed of your progress.
Good Luck!
I hope to have answered your query satisfactorily.
Thank you!
Answered: Sat, 29 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor